Massachusetts, 2021Heavy Snow and High Wind in Massachusetts, April 16, 2021
April 16, 2021 · NWS BOX · 8 events in 8 counties and zones
An extremely dynamical intensifying closed mid level low tracked across southern New England Thursday night into Friday. Rain changed to snow in the Worcester Hills and Berkshires.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An extremely dynamical intensifying closed mid level low tracked across southern New England Thursday night into Friday. Rain changed to snow in the Worcester Hills and Berkshires. In lower elevations rain mixed with snow for a time but did not add up to much.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 16, 3:39 AM EST, 21 minutes earlier.
Area forecast discussion, Apr 16, 3:39 AM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
439 AM EDT Fri Apr 16 2021
.SYNOPSIS...
A late season snowstorm will continue today across the higher
terrain of the Berkshires and Worcester Hills; while rain and
snow along with some minor accumulations are possible in some
lower elevations. A few showers may linger on Saturday, but
mainly dry weather is expected Saturday night through Monday.
Turning mild and dry for Tuesday before a cold front brings our
next chance for more widespread rain around Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Highlights...
* Significant Snowstorm Continues in the high terrain of the
Berks/Worcester Hills today & some power outages are possible
* A small slushy accumulation possible in some lower elevations
Details...
A classic setup continues today for a mid April snowstorm across
the high terrain of southern New England. It is quite difficult
to get significant snowfall this time of year unless you have a
very dynamical system, which is exactly what we have in this
case. However, this will continue to be a difficult forecast as
thermal profiles are very marginal. This means that a subtle
shift in track, precipitation intensity will make a huge
difference in heavy wet snow versus plain rain. We will break
things down a bit more below.
The latest guidance has quite the dynamic situation especially
this morning. Intensifying closed 700 mb low moving across
southern New England coupled with deep moisture plume supports
heavy precipitation and banding. We think the heaviest
precipitation will be roughly from 6 am through 2 pm in
response to those intensifying mid level centers. Precipitation
will continue though after that time.
Still uncertainty involving where the strongest banding sets up
and how far northwest the mid level dry slot penetrates. Given
extremely marginal thermal profiles and the fact that it is the
middle of April, a subtle change will make a huge difference
between rain and heavy wet snow. We still think the main area
of snow accumulations will be above 400-500 feet with
significant accumulations expected near and above 1000 feet.
Greatest concern remains in the Worcester Hills and east slopes
of the Berkshires; where 6+ inches of 32-33 wet snow will result
in the potential for some power outages. Localized 9-10 inch
amounts are possible in the highest of these elevations.
In areas below 400-500 feet, odds favor this being mainly a rain
event with some wet snow flakes mixed in at times. However, it
is possible that precipitation comes down heavy enough for a
time this morning to result in a quick inch or two of slush.
This would mainly be west of the I-495/128 belt. East of that
region and into the Boston to Providence corridor, the surface
low and mid level dryslot appear to track too far inland. So in
this region, just expect rain with perhaps a few mangled
snowflakes during times of heavier precipitation.
So in a nutshell...we expect the bulk of the heavy snow and
perhaps some power outages to be in the Worcester Hills and the
Berks. We will continue Winter Storm Warnings for this region;
where some power outages will be possible. Snow accumulations
are also possible in the northeast CT Hills and high terrain of
northwest RI, mainly this morning. Across some of the lower
elevations of the interior; minor slushy accumulations are
possible but precipitation type maybe more in the form of rain
outside heavier intensity.
Lastly, we did hoist a Wind Advisory for coastal essex County.
This is where the nose of an easterly 925 mb jet, where a period
of 40 to 50 mph gusts are expected later this morning and
afternoon. Across the rest of our coastline, expect wind gusts
on the order of 30-40 mph.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Tonight...
Vertically stacked only low slowly move off the coast & will
allow rain and snow showers to continue tonight; particularly
across our eastern zones. However, the intensity will not be
nearly as strong as what we are expecting today. This coupled
with temperatures mainly above freezing will make for any
additional minor snow accumulations limited to the very highest
terrain of the Berks/Worcester Hills.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Saturday and Sunday...
The weekend features periods of clouds and sun with some hit and
miss showers, though not a washout at all. The low to our east very
slowly moves away thanks to the blocking pattern in the mid levels,
and the column doesn't truly dry out until around Tuesday. In the
mean time, flow remains rather zonal to slightly cyclonic with a
meager cold pool aloft, helping to keep clouds and periodic rain
chances around. Still, lacking any large scale forcing for ascent,
most places will be dry at any given time. Temperatures moderate a
bit each day as warm advection from the west begins. Highs will be
in the upper 40s Saturday except for the Connecticut River Valley
which reaches the low 50s. Warmer still on Sunday on milder
northwest flow, with highs in the mid to upper 50s.
Monday and Tuesday...
Largely dry and warmer on Monday, but a weak shortwave swings
through the flow bringing the chance for scattered showers during
the day. The better moisture and forcing remains far to our south,
so not expecting a washout by any means. Notably, warm advection
leads to highs back in the 50s on Monday and 60s on Tuesday!
Tuesday's warmer than average temperatures will be the result not
only of a warmer airmass (850 mb temps +5C) but full sunshine under
clear skies. This is thanks to a brief ridge of high pressure. With
the warm temps, more moisture surges north. Dewpoints rise back into
the upper 40s to near 50, so we may deal with some fog along the
south coast overnight Tuesday into Wednesday.
Wednesday and Thursday...
Unsettled weather returns by mid week thanks to an incoming
shortwave trough and surface cold front. Too soon to for details
like timing and placement of the heaviest rain, but more widespread
precipitation appears likely around Wednesday or Thursday.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
06Z Update...
Today...Moderate Confidence. IFR to LIFR conditions dominate
today in widespread rain and snow; which will be heavy at times
especially this morning. Ptype will mainly be snow across
interior southern New England above 500 feet in elevation; at
least when the precipitation is coming down heavy. Below 500
feet towards the Boston to Providence corridor; Ptype will
mainly be rain but a few wet snowflakes may mix in when the
precipitation is heaviest. E wind gusts of 25 to 35 knots along
early today, but across the Cape/Islands they will shift to the
SW for a time later today.
Tonight...Moderate Confidence. MVFR-IFR conditions persist. Rain
and snow showers will linger tonight; particularly across the
eastern half of the region. NE winds shifting to the NW at 10 to
15 knots with some gusts near 25 knots possible on the coast.
KBOS TAF...Moderate Confidence in TAF.
KBDL TAF...Moderate Confidence in TAF.
Outlook /Saturday through Tuesday/...
Saturday: Mainly VFR, with local IFR possible. Breezy. Slight
chance SHRA.
Saturday Night through Sunday: Mainly VFR, with local MVFR
possible.
Sunday Night: VFR.
Monday: VFR. Slight chance SHRA.
Monday Night: VFR.
Tuesday: VFR. Breezy.
&&
.MARINE...
Today...High Confidence. Intensifying low pressure will result
in strong SCA wind gusts across western waters. However, strong
Easterly low level jet will result in 30 to 40 knot wind gusts
across our eastern waters and perhaps brief gusts up to 45 knots
in our far northern waters. Meanwhile, should see the winds
shift to the southwest temporarily across our southern waters
this afternoon as the surface low moves temporarily inland
across southeast MA. Seas will build to between 8 and 15 feet
with the highest of those waves across our northeast outer-
waters.
Tonight...High Confidence. Winds shift to the northwest with
gusts of 25 to 35 knots as the low pressure system slowly shifts
offshore. Seas will still be in the 5 to 10 foot range across
our outer-waters.
Outlook /Saturday through Tuesday/...
Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 10 ft. Chance of rain
showers.
Saturday Night: Winds less than 25 kt. Areas of rough seas.
Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Monday through Monday Night: Winds less than 25 kt.
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Wind Advisory from 8 AM this morning to 4 PM EDT this
afternoon for MAZ007.
Winter Storm Warning until 8 PM EDT this evening for MAZ002-
004-008-026.
Winter Weather Advisory until 8 PM EDT this evening for MAZ003-
009-010.
RI...None.
MARINE...Gale Warning until 2 PM EDT this afternoon for ANZ231-232-250-
251-254-255.
Small Craft Advisory until 8 PM EDT this evening for
ANZ233>235-237-256.
Gale Warning until 5 PM EDT this afternoon for ANZ230.
Small Craft Advisory until 8 PM EDT this evening for ANZ236.
&&
SYNOPSIS...Frank/BW
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...BW
AVIATION...Frank/BW
MARINE...Frank/BWHazardous weather outlook, Apr 16, 3:22 AM EST, 38 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 AM EDT Fri Apr 16 2021
MAZ002-004-008-026-170830-
Western Franklin MA-Northern Worcester MA-Western Hampshire MA-
Northern Middlesex MA-
422 AM EDT Fri Apr 16 2021
...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts and western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ002>004-MAZ005-006-011>024-NHZ011-012-015-RIZ001>008-170830-
Hartford CT-Tolland CT-Windham CT-Central Middlesex MA-
Western Essex MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Cheshire-Eastern Hillsborough-
Western And Central Hillsborough-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
422 AM EDT Fri Apr 16 2021
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, New Hampshire,
southern New Hampshire, and Rhode Island.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ003-009-010-170830-
Eastern Franklin MA-Western Hampden MA-Eastern Hampshire MA-
422 AM EDT Fri Apr 16 2021
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ007-170830-
Eastern Essex MA-
422 AM EDT Fri Apr 16 2021
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS
AFTERNOON...
This Hazardous Weather Outlook is for northeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ233>237-256-170830-
Vineyard Sound-Buzzards Bay-Rhode Island Sound-Narragansett Bay-
Block Island Sound-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 AM EDT Fri Apr 16 2021
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231-232-250-251-254-255-170830-
Cape Cod Bay-Nantucket Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
422 AM EDT Fri Apr 16 2021
...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-170830-
Boston Harbor-
422 AM EDT Fri Apr 16 2021
...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/nwsboston
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Apr 15, 10:33 PM EST, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1133 PM EDT Thu Apr 15 2021
CTZ003-004-MAZ012-160830-
Tolland CT-Windham CT-Southern Worcester MA-
Including the cities of Union, Vernon, Putnam, Willimantic,
Milford, and Worcester
1133 PM EDT Thu Apr 15 2021
...RAIN WILL CHANGE TO WET SNOW OVERNIGHT AT ELEVATIONS ABOVE 800
FEET IN NORTHEAST CONNECTICUT AND THE SOUTHERN WORCESTER HILLS...
Rain will change to wet snow overnight across the higher terrain
of northeast Connecticut into the southern Worcester Hills. The
area of concern is mainly for elevations at or above 800 feet. 2
to 5 inches of wet snow is possible by daybreak Friday in this
region. Roads may become snow covered and slippery, so drive with
caution overnight into Friday morning.
Frank
Local storm report, Apr 16, 12:58 AM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
158 AM EDT FRI APR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW PLAINFIELD 42.52N 72.92W
04/15/2021 M1.0 INCH HAMPSHIRE MA HAM RADIO
0100 AM SNOW ASHBY 42.68N 71.82W
04/16/2021 M1.0 INCH MIDDLESEX MA PUBLIC
0100 AM SNOW HOLDEN 42.35N 71.85W
04/16/2021 M1.0 INCH WORCESTER MA PUBLIC
0130 AM SNOW PRINCETON 42.45N 71.87W
04/16/2021 M4.0 INCH WORCESTER MA NWS EMPLOYEE
0145 AM SNOW TEMPLETON 42.55N 72.07W
04/16/2021 M1.8 INCH WORCESTER MA PUBLIC
&&
EVENT NUMBER BOX2102237
EVENT NUMBER BOX2102238
EVENT NUMBER BOX2102239
EVENT NUMBER BOX2102240
EVENT NUMBER BOX2102241
BRWSpecial weather statement, Apr 16, 3:45 AM EST, 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
445 AM EDT Fri Apr 16 2021
CTZ003-004-MAZ011-012-RIZ001-161430-
Tolland CT-Windham CT-Eastern Hampden MA-Southern Worcester MA-
Northwest Providence RI-
Including the cities of Union, Vernon, Putnam, Willimantic,
Springfield, Milford, Worcester, Foster, and Smithfield
445 AM EDT Fri Apr 16 2021
...WET SNOW ACCUMULATIONS THIS MORNING ACROSS THE HILLS OF
NORTHEAST CONNECTICUT AS WELL AS THE SOUTHERN WORCESTER HILLS AND
EVEN PARTS OF NORTHWEST RHODE ISLAND...
Wet snow will impact parts of the region this morning with the
focus across the northeast Connecticut Hills, southern Worcester
Hills and parts of northwest Rhode Island. The greatest area of
concern is for elevations at or above 800 feet. 2 to 5 inches of
wet snow is possible this morning in the higher terrain. Roads
may become snow covered and slippery in the high terrain.
Frank
Event by event
6 heavy snow, 1 high wind, 1 strong wind. Local standard time, as filed.
Heavy Snow, Western Franklin
- When
- April 16, 4:00 AM EST to 3:00 PM EST
- Where
- Western Franklin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Generally 5 to 10 inches of snow fell. Some of the highest amounts included 10 inches in Ashfield, 9.2 inches in Rowe, and 6.8 inches in East Hawley.
Heavy Snow, Eastern Hampden
- When
- April 16, 4:00 AM EST to 2:00 PM EST
- Where
- Eastern Hampden forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Generally 4 to 6 inches of snow fell. Some of the higher amounts included 6 inches in Palmer and Hampden.
Heavy Snow, Eastern Hampshire
- When
- April 16, 4:00 AM EST to 2:00 PM EST
- Where
- Eastern Hampshire forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Snowfall amounts were very elevation dependent with a tight gradient. Belchertown had 8.9 inches and Easthampton had 1.5 inches.
Heavy Snow, Western Hampshire
- When
- April 16, 4:00 AM EST to 2:00 PM EST
- Where
- Western Hampshire forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Generally 4 to 8 inches of snow fell. Some of the higher amounts included 8 inches in Goshen and 6 inches in Plainfield.
Heavy Snow, Northwest Middlesex County
- When
- April 16, 5:00 AM EST to 3:00 PM EST
- Where
- Northwest Middlesex County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Snowfall was very localized and elevation dependent. Amounts ranged from 11 inches in Ashby to 3.1 inches in Pepperell.
Heavy Snow, Northern Worcester
- When
- April 16, 5:00 AM EST to 3:00 PM EST
- Where
- Northern Worcester forecast zone
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Snowfall amounts generally ranged from 6 to 12 inches. Some of the higher amounts included 12 inches in Princeton, 9.3 inches in Rutland, and 8 inches in North Ashburnham. Some damage due to the weight of the heavy snow included a tree down in Templeton at 630 AM EDT, a tree down in Leicester at 638 AM EDT, a tree down in Warren at 825 AM EDT, a tree down in Rutland at 920 AM EDT, and a large branch down in Ashburnham at 1113 AM EDT.
High Wind, Eastern Essex
- When
- April 16, 12:00 PM EST to 3:00 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $6,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
In Salisbury at 139 PM EDT a tree and powerlines were down on Beach Rd. In Essex at 1257 PM EDT a tree and wires were down on Apple St and Southern Ave. In Beverly at 103 PM EDT a tree was down blocking Crescent Ave at Salters Ave and at 253 PM EDT a tree was down blocking Cabot St. In Ipswich at 112 PM EDT a tree and wires were down on Labor In Vain Rd and at 200 PM EDT there was a 61 mph wind gust. In Hamilton at 140 PM EDT a tree was down across Bridge St and at 312 PM EDT a tree was down on Goodhue St. In Danvers at 208 PM EDT a tree was down across Veronica Dr. In Lynnfield at 226 PM EDT there was a tree down on Salem St. In Newburyport at 4 PM EDT a tree was down on High St and Federal St. Winds were generally gusting 40 to 55 mph.
Strong Wind, Western Essex
- When
- April 16, 12:00 PM EST to 3:00 PM EST
- Where
- Western Essex forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
In Amesbury at 1214 PM EDT a tree and wires were down on Poor Farm Rd. In West Newbury at 144 PM EDT a tree was down on Roger St. In Boxford at 150 PM EDT a tree was down on wires on Georgetown St. In Middletown at 345 PM EDT a tree was down on Boston St. Winds were generally gusting 30 to 50 mph.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, April 16, 20212 deaths · 1 event
- Debris Flow in Mississippi, April 16, 2021$25,000 · 1 event
- Winter Weather in Nebraska, April 16, 20215 events
- Heavy Snow in Connecticut, April 16, 20212 events
- Heavy Snow in Maine, April 16, 20212 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 16, 20212 events
- Hail in Louisiana, April 16, 20211 in hail · 1 event
- High Wind in New Mexico, April 16 to 17, 202152 kt wind · 1 event
- High Wind in Texas, April 16 to 17, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949077, 949079, 949088, 949089, 949084, 949086, 949067, 949070.